Brugada Syndrome Induced by an Interscalene Block: A Case Report

    loading  Checking for direct PDF access through Ovid

Abstract

Case:

A 57-year-old woman with no noteworthy medical or surgical history underwent an interscalene block with bupivacaine in preparation for an arthroscopic rotator cuff repair. Following administration of the bupivacaine, the patient sustained a ventricular fibrillation arrest. After successful cardiopulmonary resuscitation, she was diagnosed with Brugada syndrome. An implantable cardioverter-defibrillator was placed, and the rotator cuff repair was performed 1 month later.

Conclusion:

Brugada syndrome is an abnormality of the cardiac conduction system that leads to cardiac arrhythmias. Several anesthetic agents trigger Brugada-like electrocardiographic abnormalities. To our knowledge, this is the first report of an interscalene block inducing Brugada syndrome.

Related Topics

    loading  Loading Related Articles